ADVERTISEMENT

Q. My mother is HIV positive and has a fever that is persistent for 30 days. Kindly help.

Answered by
Dr. Sushma Shah
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 05, 2021

Hi doctor,

My mother has HIV. Her current age is 57 years. She got HIV 32 years ago due to a blood transfusion at the time of delivery. Her HIV was diagnosed after two years of delivery. She had health issues for few months, and they were resolved. Five years ago, she again had health issues. After that, we consulted the doctor, and treatment was started. Her CD4 has remained in the range of 100 to 200 during the last five years. Viral load is not detected last time. Her current medicine is Spegra and Bactrim-DS. The issue she faces is severe joint and muscle pains. Please suggest a remedy for joint and muscle pains.

#

Hello,

Welcome to icliniq.com.

She is on second-line treatment. CD4 (cluster of differentiation 4) is very low. It would help if you assessed Vitamin-D3, Vitamin-B12, T3, T4, and TSH (thyroid-stimulating hormone) level to know why muscle pain, joint pain is there. Till then, I suggest applying Omnigel (Diclofenac, Methyl Salicylate, Menthol, and Linseed oil) locally and run three times a day. Hot water bag fermentation will also help. I suggest taking tablet Ultracet (tramadol and acetaminophen) two times a day after food or as required if severe unbearable pain. To increase CD4, you need to add roasted flax seed one teaspoon after breakfast, lunch, and dinner, aloe vera juice 10 ml with one glass of water, gooseberry juice 10 ml with one glass of water. I hope this was helpful.

Hi doctor,

Thank you.

She is also having a fever of about 99 to 100 degrees for the last one month. Fever comes once a day daily. Have done the following tests:

1) CBC.

2) Widal.

3) HRCT.

4) Chest X-ray.

5) Blood culture.

6) Urine culture.

Her hemoglobin is less, so medications are given. E.coli was detected, so Nitrobest and Gentamicin injection is given. But fever is coming daily for the last 30 days. She has weakness and fatigue, also joint and muscle pains. I am attaching the reports. Please suggest what to do.

#

Hello,

Welcome to icliniq.com.

I have seen the attached files (attachments removed to protect the patient's identity). E.coli (Escherichia coli) itself is notorious. It may persist for six to eight months. The cause of fever is E.coli. Treatment is good as she is sensitive to Amikacin and two more medicine. She should have plenty of liquids as she needs to increase urine output, so E.coli comes out with urine, and WBC (white blood count), which is very low, will increase. Anemia is treatable. Neutrophils raised means infection is there. ESR (erythrocyte sedimentation rate) raised as she had multiple infections no separate treatment. All steps in treatment are taken, and they are good, so nothing much is needed. Till E.coli is there low-grade fever will be there. I hope this was helpful.

Hi doctor,

PET scan was done, and the report is attached. Can you please inform the findings?

#

Hi,

Welcome back to icliniq.com.

I have seen the attached files (attachments removed to protect the patient's identity). She had tuberculosis last year. The result has to be assessed by a specialist. I hope this was helpful.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
HIV 1 and 2 are nonreactive 28 days after exposure. Should I repeat it later?

HIV infection has a window period of one to three months during which these test results may be false negative ...   Read full

Fever and chills in a child of age 3 years 6 months. What can be done?

.. be because of a highfever, or because of urine infection or malaria. As of now use the below medication. Syrup Crocin DS (Paracetamol) 5 ml/240 mg, 4 ml if fever greater than 100 F every sixth hourly. Sponging with lukewarm water until the fever d...   Read full

HIV RNA was negative on 21st day? Can it be positive later?

It may be due to irritation or fungal infection ...  It may be due to irritation or fungal infection ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»
What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»

Ask your health query to a doctor online?

Ask a HIV AIDS Specialist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.